Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 10, 2011, 6:33 AM EDT for Hancock County, Henry County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 6:33 AM EDT (10:33 UTC)
- Expired
- Jun 10, 2011, 7:15 AM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
Counties Hancock County, IN, Henry County, IN
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1996 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
987
WWUS83 KIND 101033
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 AM EDT FRI JUN 10 2011
INZ040-048-049-101115-
HANCOCK-HENRY-MADISON-
633 AM EDT FRI JUN 10 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HANCOCK...HENRY AND
SOUTHEASTERN MADISON COUNTIES UNTIL 715 AM EDT...
AT 632 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENFIELD...OR 19 MILES SOUTH OF
ANDERSON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
WILKINSON AROUND 650 AM EDT...
SHIRLEY AND MARKLEVILLE AROUND 655 AM EDT...
KENNARD AROUND 700 AM EDT...
CADIZ AND GREENSBORO AROUND 705 AM EDT...
SULPHUR SPRINGS AND MOUNT SUMMIT AROUND 715 AM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3979 8559 3978 8563 3977 8563 3972 8574
3987 8588 4008 8554 4008 8548 3996 8519
TIME...MOT...LOC 1034Z 235DEG 23KT 3983 8573
$$
JASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 10, 4:30 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 10, 4:30 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 430 AM EDT FRI JUN 10 2011 .UPDATE... AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... A FRONTAL SYSTEM OVER THE SOUTHERN SECTIONS OF THE STATE IS EXPECTED TO MOVE BACK NORTH TODAY. THEN...ANOTHER COLD FRONT WILL SLIDE SOUTHEAST ACROSS CENTRAL INDIANA ON FRIDAY NIGHT AND SATURDAY. THE FRONTS WILL INTERACT WITH AN UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. THEN...AFTER A BRIEF PERIOD OF DRY WEATHER LATE IN THE WEEKEND...THUNDERSTORM CHANCES RETURN EARLY NEXT WEEK AS THE FRONT RETURNS NORTHEASTWARD TOWARD THE OHIO VALLEY. THE HEAT WAVE SHOULD BE ENDING BY SUNDAY AS TEMPERATURES FALL TO NEAR NORMAL BEHIND THE SECOND COLD FRONT. HIGH PRESSURE IS EXPECTED ACROSS THE AREA THROUGH WEDNESDAY. BY THURSDAY...A FRONTAL SYSTEM IS EXPECTED TO DROP SOUTHEAST INTO THE AREA. THIS FRONTAL SYSTEM IS EXPECTED TO OSCILLATE BACK AND FORTH THROUGH THE AREA INTO SATURDAY...BEFORE GETTING A SHOVE SOUTH OF THE OHIO RIVER AS HIGH PRESSURE DROPS SOUTHEAST INTO THE GREAT LAKES. THIS FRONT WILL BEGIN RETURNING BACK TO THE NORTH EARLY NEXT WEEK. && .NEAR TERM /TODAY/... FRONTAL SYSTEM CURRENTLY OVER THE SOUTHERN SECTIONS OF THE FORECAST AREA EXPECTED TO DRIFT BACK TO THE NORTH DURING THE DAY TODAY. MODELS SUGGEST SOME GENERAL LIFT ACROSS THE AREA EARLY THIS MORNING...SO POTENTIAL EXISTS FOR SOME CONVECTION TO DEVELOP EARLY THIS MORNING. APPEARS THE LARGE CONVECTIVE COMPLEX OVER IOWA AND NORTHWEST ILLINOIS SHOULD FOR THE MOST PART HEAD TOWARDS THE SOUTHERN GREAT LAKES REGION CLOSER TO THE POSITION OF THE LOW LEVEL JET...ALTHOUGH SOME OF THIS ACTIVITY MAY BRUSH THE NORTHWEST ZONES AFTER SUNRISE. OTHERWISE...SUBTLE UPPER WAVE...POSSIBLY RESULTING FROM THE COMPLEX OVER IOWA...EXPECTED TO PUSH ACROSS THE SOUTHERN GREAT LAKES THIS AFTERNOON. THIS MAY TRIGGER ADDITIONAL CONVECTION ACROSS THE AREA LATER TODAY. WILL CONTINUE WITH CHANCE POPS ALL AREAS TODAY. STRONG INSTABILITY EXPECTED TO DEVELOP LATER TODAY UNDERNEATH VERY STEEP MID LEVEL LAPSE RATES...COMBINED WITH RETREATING WARM FRONT SUGGEST POTENTIAL FOR SEVERE STORMS...ALTHOUGH DEEP LAYER SHEAR NOT PARTICULARLY STRONG. HEAVY RAIN ALSO A THREAT WITH PRECIPITABLE WATERS AROUND 1.50 INCHES. PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS TODAY LOOK REASONABLE. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... MODEL DATA SUGGEST SHORT WAVE TROUGH CURRENTLY ENTERING THE NORTHERN PLAINS WILL PUSH ACROSS THE GREAT LAKES TONIGHT AND SATURDAY...AND EVENTUALLY INTO NEW ENGLAND BY SUNDAY. THIS SYSTEM WILL HELP IN SHOVING A COLD FRONT THROUGH THE AREA LATE TONIGHT THROUGH ABOUT THE MIDDAY HOURS ON SATURDAY. WILL KEEP POPS GOING TONIGHT AND SATURDAY WITH THE HIGHEST POPS TONIGHT IN THE NORTH CLOSEST TO LOW LEVEL JET AND UPPER SUPPORT AND THE HIGHEST POPS ON SATURDAY IN THE SOUTHEAST WHERE THE GREATEST INSTABILITY WILL BE. APPEARS THREAT OF CONVECTION MAY TAIL OFF DURING SATURDAY AFTERNOON AS AIR MAS BEGINS TO STABILIZE IN THE WAKE OF FRONTAL PASSAGE. NO POPS ANTICIPATED FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT AS A DRY STABLE AIR MASS ADVECTS INTO THE AREA. PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR SATURDAY MAY BE A FEW DEGREES TOO WARM. WILL NUDGE DOWN THE HIGHS A BIT THERE. THE HIGHS ON SUNDAY LOOK OK. THE GFS MOS LOWS TONIGHT AND SATURDAY NIGHT LOOK OK AS WELL. && .LONG TERM /SUNDAY THROUGH THURSDAY/... LONG RANGE MODELS STILL A WAYS APART REGARDING THE TIMING OF THE RETURN OF SATURDAY'S COLD FRONT BACK NORTHEASTWARD TOWARDS THE OHIO VALLEY. THUS...CONFIDENCE LOW ON TIMING AND COVERAGE OF THUNDERSTORMS NEXT WEEK. AGREE WITH HPC THAT SUNDAY SHOULD BE DRY UNDER HIGH PRESSURE AND OTHERWISE LOWEST CHANCES WOULD SEEM TO BE MONDAY AND TUESDAY WITH THE FRONT LIKELY TO BE FAR ENOUGH TO THE SOUTHWEST...HOWEVER WITH MODELS NOT WELL IN SINK OR CONSISTENT...WILL NOT MAKE ANY BIG CHANGES AND JUST KEEP SMALL POPS IN EACH PERIOD NEXT WEEK AND FINE TUNE AS IT GETS CLOSER. ALSO...MODELS DO SHOW A FEW SHORT WAVES DROPPING SOUTHEAST ACROSS CENTRAL INDIANA OVERTOP A MISSISSIPPI VALLEY UPPER RIDGE...SO WOULD HATE TO CUT POPS MONDAY AND TUESDAY JUST TO HAVE TO ADD THEM BACK. HPC TEMPERATURES ARE SEVERAL DEGREES LOWER THAN PREVIOUS FORECASTS...SO WILL NOT GO QUITE AS LOW. OVERALL...NEAR NORMAL TEMPERATURES LOOK GOOD. && .AVIATION.../DISCUSSION FOR 09Z KIND UPDATE TAF/... RADAR SHOWS A FEW CB'S JUST NORTH OF THE AIRPORT SO WILL ADD MENTION OF CB TO NEW TAF. AT THE MOMENT IT LOOKS LIKE CELLS WILL REMAIN TO THE NORTH...SO NO OTHER CHANGES PLANNED AT THIS TIME. PREVIOUS DISCUSSION FOLLOWS...VFR CONDITIONS EXPECTED THIS TAF PERIOD...EXCEPT FOR ANY STRAY TSRA THAT MAY STRIKE TAF SITES ON FRIDAY AFTERNOON AND EVENING. ANY TSRA MAY PRODUCE BRIEF MVFR/IFR CONDITIONS. WARM FRONT HAS SETTLED ACROSS CENTRAL INDIANA AND RADAR INDICATES SEVERAL LINGERING OUTFLOW BOUNDARIES ACROSS THE AREA WHICH WILL BE THE FOCUS FOR CONVECTIVE DEVELOPMENT ON FRIDAY AFTERNOON. ONLY MID AND HIGH CLOUD IS EXPECTED OVERNIGHT AS BLOW OFF FROM CONVECTION OVER WESTERN ILLINOIS SLOWLY PROGRESSES EASTWARD. FORECAST SOUNDINGS EASILY ATTAINABLE CONVECTIVE TEMPERATURES IN THE MIDDLE 80S AND PLENTY OF CAPE AVAILABLE FOR TSRA DEVELOPMENT. THUS WILL CONTINUE TO KEEP THE WINDOW OF VCTS DURING THE MAX HEATING HOURS OF THE DAY. LATER TAF ISSUANCES SHOULD BE ABLE TO PROVIDE MORE PRECISE TIMING. NAM SUGGESTS A SHORT WAVE WORKING ACROSS THE REGION LATE FRIDAY NIGHT...AFTER 06Z. HOWEVER DEEP SATURATION DOES NOT YET APPEAR IN THE FORECAST SOUNDINGS AND CONFIDENCE IS LOW GIVEN EXPECTED AFTERNOON AND EVENING CONVECTION. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JAS/MK NEAR TERM...JAS SHORT TERM...JAS LONG TERM....MK AVIATION...JP/JH
Hazardous weather outlook, Jun 10, 5:42 AM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 542 AM EDT FRI JUN 10 2011 INZ021-028>031-035>049-052>057-061>065-068>072-111000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 542 AM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS THE AREA TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL INDIANA TODAY AND TONIGHT. THE MOST FAVORABLE TIME FOR SEVERE STORMS APPEARS TO BE FROM ABOUT 300 PM THIS AFTERNOON UNTIL ABOUT 200 AM TONIGHT. THE MAIN THREATS APPEAR TO BE DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND HEAVY RAIN WHICH MAY LEAD TO FLOODING. ISOLATED TORNADOES ARE ALSO POSSIBLE. HEAT INDICES ARE EXPECTED TO REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051-060-067-111000- VIGO-SULLIVAN-KNOX- 542 AM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS THE AREA TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL INDIANA TODAY AND TONIGHT. THE MOST FAVORABLE TIME FOR SEVERE STORMS APPEARS TO BE FROM ABOUT 300 PM THIS AFTERNOON UNTIL ABOUT 200 AM TONIGHT. THE MAIN THREATS APPEAR TO BE DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND HEAVY RAIN WHICH MAY LEAD TO FLOODING. ISOLATED TORNADOES ARE ALSO POSSIBLE. LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH RIVER. HEAT INDICES ARE EXPECTED TO REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY WINDS AND SMALL HAIL. LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS EXPECTED TO END BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Special weather statement, Jun 10, 6:33 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 AM EDT FRI JUN 10 2011
INZ040-048-049-101115-
HANCOCK-HENRY-MADISON-
633 AM EDT FRI JUN 10 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HANCOCK...HENRY AND
SOUTHEASTERN MADISON COUNTIES UNTIL 715 AM EDT...
AT 632 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENFIELD...OR 19 MILES SOUTH OF
ANDERSON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
WILKINSON AROUND 650 AM EDT...
SHIRLEY AND MARKLEVILLE AROUND 655 AM EDT...
KENNARD AROUND 700 AM EDT...
CADIZ AND GREENSBORO AROUND 705 AM EDT...
SULPHUR SPRINGS AND MOUNT SUMMIT AROUND 715 AM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3979 8559 3978 8563 3977 8563 3972 8574
3987 8588 4008 8554 4008 8548 3996 8519
TIME...MOT...LOC 1034Z 235DEG 23KT 3983 8573
JASThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:07 PM EDT | Special Weather Statement | IND | Warren | 38 min |
| Jun 9, 8:16 PM EDT | Special Weather Statement | IND | Fountain | 29 min |
| Jun 9, 8:50 PM EDT | Special Weather Statement | IND | Parke | 40 min |
| Jun 10, 9:03 AM EDT | Special Weather Statement | IND | Marion | 27 min |
| Jun 10, 9:25 AM EDT | Special Weather Statement | IND | Hancock | 35 min |
| Jun 10, 9:35 AM EDT | Severe Thunderstorm Warning | IND | Hancock, Rush, Shelby | 25 min |
| Jun 10, 10:30 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 26 hr |
| Jun 10, 10:30 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 48 hr |
| Jun 10, 10:30 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 61 hr |
| Jun 10, 10:30 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 4 days |
| Jun 10, 10:30 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 3 days |
| Jun 10, 11:12 AM EDT | Special Weather Statement | IND | Randolph | 18 min |
| Jun 10, 1:53 PM EDT | Severe Thunderstorm Warning | IND | Montgomery | 37 min |
| Jun 10, 2:51 PM EDT | Severe Thunderstorm Warning | IND | Madison, Tipton | 24 min |
| Jun 10, 3:34 PM EDT | Severe Thunderstorm Warning | IND | Madison | 26 min |
| Jun 10, 3:38 PM EDT | Special Weather Statement | IND | Johnson | 37 min |
| Jun 10, 3:57 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 33 min |
| Jun 10, 4:07 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Morgan | 53 min |
| Jun 10, 4:16 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison | 29 min |
| Jun 10, 4:30 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 45 min |
| Jun 10, 4:42 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison, Randolph | 48 min |
| Jun 10, 5:14 PM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence, Martin, Monroe | 46 min |
| Jun 10, 5:22 PM EDT | Special Weather Statement | IND | Daviess | 53 min |
| Jun 10, 5:25 PM EDT | Special Weather Statement | IND | Bartholomew | 50 min |
| Jun 10, 5:30 PM EDT | Special Weather Statement | IND | Jennings | 45 min |
| Jun 10, 5:58 PM EDT | Special Weather Statement | IND | Lawrence | 47 min |
| Jun 10, 6:02 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 29 min |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.